Arizona, 2008Strong Wind in Arizona, March 2, 2008
March 2, 2008 · NWS VEF · 1 event in 1 county or zone
A strong Pacific storm brought locally high winds to portions of the Mojave Desert and Southern Great Basin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific storm brought locally high winds to portions of the Mojave Desert and Southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 2, 4:15 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 4:15 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PST SUN MAR 2 2008
.SYNOPSIS...A LOW PRESSURE SYSTEM STRENGTHENING OVER THE FOUR CORNERS
AREA WILL LEAD TO STRONG NORTHERLY WINDS ACROSS THE AREA TODAY WITH
COOLER TEMPERATURES. DRY NORTHWEST FLOW WILL BE OVER THE REGION MONDAY
THROUGH WEDNESDAY WITH A GRADUAL WARMING TREND AND LIGHTER WINDS.
&&
.SHORT TERM...UPPER TROUGH STRENGTHENING AND DIGGING INTO THE FOUR
CORNERS REGION TODAY. NORTHERLY JET ON THE BACKSIDE OF THE TROUGH WILL
MOVE OVER THE AREA AND COMBINE WITH A STRONG SURFACE GRADIENT TO
PRODUCE GUSTY NORTH WINDS OVER MOST ZONES. GUSTS OVER 40 MPH HAVE BEEN
SOMEWHAT WIDESPREAD ACROSS THE OWENS VALLEY EARLY THIS MORNING AND
TWENTY NINE PALMS HAS ALSO GUSTED TO 40 MPH. ADDED BOTH ZONES TO THE
WIND ADVISORY FOR TODAY AND KEPT THE WIND ADVISORY IN EFFECT ACROSS
EASTERN SAN BERNARDINO...CLARK AND MOHAVE COUNTIES. KEPT HIGH WIND
WARNING GOING FOR THE DEATH VALLEY AREA AND ACROSS THE SOUTHERN GREAT
BASIN ZONES. WINDS MAY BE MARGINAL FOR HIGH WIND WARNING BUT SOME
HIGHER ELEVATIONS AND AREAS THAT FAVOR NORTHERLY WINDS MAY SEE A FEW
GUSTS OVER 60 MPH. SOME AREAS ARE IN A LULL EARLY THIS MORNING BUT
WINDS SHOULD PICK UP IN THOSE AREAS AS THE JET MOVES OVER THE AREA AND
SOME BETTER MIXING KICKS IN. CLOUDS OVER NORTHERN MOHAVE COUNTY EARLY
THIS MORNING ASSOCIATED WITH THE UPPER TROUGH AND COLD FRONT WILL BE
EXITING IN SHORT ORDER LEAVING MOSTLY SUNNY SKIES BEHIND. DRY NORTHWEST
FLOW WILL BE OVER THE AREA TONIGHT THROUGH TUESDAY NIGHT WITH LIGHTER
WINDS. TEMPERATURES WILL BE CLOSE TO OR SLIGHTLY BELOW NORMAL TODAY AND
MONDAY BUT SHOULD WARM SEVERAL DEGREES TUESDAY. ANOTHER UPPER LEVEL
SHORTWAVE IS EXPECTED TO DIVE SOUTHEAST INTO THE CENTRAL ROCKIES
TUESDAY NIGHT WHICH MAY INCREASE NORTHERLY WINDS ONCE AGAIN OVER THE
AREA. AT THIS TIME IT LOOKS LIKE A WEAKER SYSTEM AND A BIT FARTHER EAST
SO THOS NORTHERLY WINDS SHOULD BE LIGHTER THAN LAST NIGHT AND TODAY.
.LONG TERM...MODELS CONTINUE TREND OF MAKING WEDNESDAYS SYSTEM WEAKER
AND JUST GIVING A GLANCING BLOW FROM THE EAST. STILL LOOKING TO SEE
BREEZY CONDITIONS IN OUR RIVER ZONES AS SURFACE HIGH PRESSURE BUILDS IN
BEHIND TROUGH. STILL A LITTLE NAGGING DOUBT AS SOME GFS ENSEMBLE
MEMBERS CONTINUE TO DEPICT A DEEPER HANG BACK TROUGH THURSDAY. RIDGING
BUILDS IN FOR THE REST OF THE WEEK WITH MINOR WAVES RIDING OVER THE TOP
OF THE RIDGE. THEY WILL BE WEAK ENOUGH TO NOT HAVE MUCH IMPACT ON THE
DRY AND WARMER THAN NORMAL FORECAST FOR THE FRIDAY AND SATURDAY TIME
FRAME.
&&
.AVIATION...FOR MCCARRAN...WINDS WILL STAY STRONG FOR THE REST OF
TODAY FROM THE NORTHWEST TO NORTH. WINDS SHOULD BE IN THE 20 TO 25
KNOT RANGE WITH GUSTS TO AROUND 45 KNOTS. WINDS WILL DIE DOWN
CONSIDERABLE AFTER 03Z THIS EVENING BUT WILL REMAIN FROM THE NORTH.
MONDAY WILL SEE WINDS IN THE 8 TO 10 KNOT RANGE FROM THE NORTHEAST.
CLOUD COVER WILL BE MINIMAL THE NEXT 24 HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NEARLY ALL OF THE AREA WILL BE UNDER VERY STRONG
NORTHWEST TO NORTH WINDS TODAY. FAVORED AREAS SUCH AS NORTH TO SOUTH
ORIENTATED VALLEYS COULD SEE WIND GUSTS UP TO 60 KNOTS TODAY. WINDS
WILL SUBSIDE THIS EVENING AND BE MUCH LIGHTER MONDAY IN THE 10 TO 20
KNOT RANGE. CLOUD COVER WILL BE FEW TO CLEAR THROUGH MONDAY.
&&
.FIRE WEATHER...LATEST OBSERVED FIRE DANGER MAP SHOWS HIGH FIRE DANGER
EXTENDING UP INTO THE DESERTS IN CLARK AND EASTERN SAN BERNARDINO
COUNTY ALONG WITH THE COLORADO RIVER AREA. UPGRADED FIRE WEATHER WATCH
WHICH WAS OUT FOR THE COLORADO RIVER ZONES TO A RED FLAG WARNING FOR
TODAY AND ADDED NV ZONE 465 AND CA ZONE 228. GUSTS OVER 35 MPH ARE
EXPECTED MUCH OF THE DAY INTO THE EVENING WHILE RH FORECASTS ARE BELOW
15 PERCENT FOR LATE MORNING THROUGH THE AFTERNOON HOURS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR NVZ014-015-
017>019.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR NVZ021.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR NVZ465-466.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR NVZ016-020-022.
AZ...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ002-036.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101.
WIND ADVISORY UNTIL 5 AM MST EARLY THIS MORNING FOR AZZ002-036.
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ522.
HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ527.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR CAZ228-229.
WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ524-526.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ520-525.
&&
HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 2, 4:58 AM MST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
358 AM PST SUN MAR 2 2008
AZZ001>003-036-CAZ519>527-NVZ014>022-030600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
358 AM PST SUN MAR 2 2008 /458 AM MST SUN MAR 2 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
MUCH OF THE AREA IS UNDER EITHER A WIND ADVISORY OR A HIGH WIND
WARNING TODAY INTO THIS EVENING. STRONG NORTHERLY WINDS ARE
EXPECTED WITH SUSTAINED WINDS GENERALLY IN THE 20 TO 35 MPH RANGE.
WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON WITH GUSTS AROUND
60 MPH POSSIBLE DOWN THE COLORADO RIVER VALLEY AND ACROSS NYE AND
LINCOLN COUNTIES. WINDS WILL DECREASE DURING THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DRY NORTHWEST FLOW WILL BE OVER THE AREA MOST OF THE WEEK. ANOTHER
UPPER LEVEL DISTURBANCE WILL DIVE DOWN INTO THE CENTRAL ROCKIES
TUESDAY NIGHT INTO WEDNESDAY WHICH WILL PROBABLY INCREASE
NORTHERLY WINDS OVER THE AREA ONCE AGAIN. AT THIS TIME IT LOOKS
LIKE WINDS WITH THAT SYSTEM WILL NOT BE AS STRONG AS WHAT WE SEE
TODAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER WHICH MAY DEVELOP
THIS WEEKEND.
Strong Wind, Lake Havasu and Fort Mohave
- When
- March 2, 7:55 AM MST
- Where
- Lake Havasu and Fort Mohave forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.704, -113.758 (the zone’s center; the record gives no point)
The framework of a building under construction was destroyed, and trash cans and debris were blown through the streets.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, March 2 to 3, 20081 death · 1 event
- Tornado and Hail in Texas, March 2 to 3, 2008$560,000 · EF1 · 17 events
- High Wind and Winter Weather in Texas, March 2 to 3, 20082 injured · $229,000 · 54 kt wind · 20 events
- Flash Flooding and Flooding in Iowa, March 2 to 4, 2008$635,000 · 13 events
- Tornado and Hail in Oklahoma, March 2, 2008$162,000 · EF0 · 41 events
- Flooding in Iowa, March 2 to 7, 2008$480,000 · 10 events
- Tornado and Hail in Kansas, March 2, 2008$212,000 · EF0 · 16 events
- Winter Storm and High Wind in New Mexico, March 2 to 3, 200852 kt wind · 17 events
- Strong Wind in Arizona, March 2, 2008$20,000 · 1 event
- Flash Flooding and Hail in Oklahoma, March 2 to 3, 2008$6,000 · 52 kt wind · 14 events
- Winter Storm in Colorado, March 2 to 3, 200810 events
- Hail and Damaging Wind in Kansas, March 2, 20081 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77775.